BACKGROUND. There are a number of reports in the literature of patients developing thrombotic events after stopping medically necessary antiplatelet and antithrombotic agents. OBJECTIVE. The objective was to determine whether discontinuation of aspirin taken for primary prophylaxis contributes to the development of thrombotic complications in patients undergoing dermatologic surgery. METHODS. A case is reported and the literature is reviewed. RESULTS. We present the first reported case of a postoperative thrombotic event following dermatologic surgery in a patient withholding aspirin that was taken for primary prophylaxis. CONCLUSION. We believe that the available data make it difficult to implicate aspirin discontinuation in the development of each thrombotic event, given the high baseline risk of thrombotic events in the Mohs surgery patient population and the low risk of developing such events when medications are withheld perioperatively.
|Original language||English (US)|
|Number of pages||3|
|Issue number||12 II|
|State||Published - Dec 1 2004|
ASJC Scopus subject areas